MAUDE Adverse Event Report: ENDOLOGIX AFX2; BIFURCATED STENT GRAFT

ENDOLOGIX AFX2; BIFURCATED STENT GRAFT
Model Number BEA28-90/I20-30
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 10/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in this event will not be returned for evaluation and remain implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by a clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx2.
 
Event or Problem Description
The patient was initially treated for a ruptured abdominal aortic aneurysm (aaa) with the implant of an afx2 bifurcated stent graft, an afx vela suprarenal, and an afx vela infrarenal.This initial procedure is contraindicative of the afx2 bifurcated stent graft indications for use as the safety and effectiveness of the system have not been evaluated for patients with ruptured aneurysms.Reportedly, at the index procedure, the patient had a very long renal to aortoiliac bifurcation.Due to the urgent nature of the case it is unknown if the correct size devices were available at the time.A complete seal was obtained at the initial procedure; however, the physician had to cover the left renal.The malposition of the graft occluded the left renal artery and resulted in post operative renal failure (device related), acute blood loss, respiratory failure, a left upper extremity deep vein thrombus, encephalopathy and additional surgical procedures (abdominal compartment syndrome).The final patient status was reported to be discharged to subacute rehabilitation on postoperative day fifteen.
 
Additional Manufacturer Narrative
The reported incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported incident-related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because the device remains implanted.A clinical evaluation of the incident was completed.An examination of medical records and/or medical imaging received by endologix shows the malposition of the afx2 bifurcated stent graft (covering left renal artery), left renal occlusion, postoperative renal failure, and additional surgical procedure (decompressive laparotomy) are confirmed.The event is most likely user and procedure related.The patient was initially treated for a ruptured abdominal aortic aneurysm (cautionary product use) which likely contributed to the reported event.The left renal artery was covered due to malposition of the afx2 endograft during emergent repair of the ruptured abdominal aortic aneurysm (procedure related), and this likely caused renal failure.The acute blood loss, respiratory failure, a left upper extremity deep vein thrombus, encephalopathy and an additional surgical procedure (abdominal compartment syndrome) were most likely due to the aortic rupture.No procedure related harms for this incident were identified.The final patient status was reported as discharged to subacute rehabilitation on postoperative day fifteen.No additional investigation of this reported incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar incidents.Device iteration is afx2.G3: awareness date ¿ updated h6: investigation finding codes - remove code 3233 h6: investigation conclusion codes - remove code 11.

Brand Name
AFX2
Common Device Name
BIFURCATED STENT GRAFT
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key16342147
Report Number2031527-2023-00017
Device Sequence Number6431069
Product Code MIH
UDI-Device Identifier00818009014559
UDI-Public(01)00818009014559(17)180504
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/04/2018
Device Model NumberBEA28-90/I20-30
Device Lot Number1683479010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer03/22/2023
Initial Report FDA Received Date02/09/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/24/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AFX VELA INFRARENAL ((B)(6)); AFX VELA SUPRARENAL ((B)(6))
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale